MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE WHISPER MS GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE WHISPER MS GUIDE WIRE
Model Number 1005357H
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat the 90% stenosed, moderately tortuous, moderately calcified mid-circumflex artery(cx).The 014 whisper guide wire (gw) was advanced through a previously implanted stent, when it became trapped with the intravascular ultrasound (ivus) catheter.The gw was difficult to remove but was pulled out of the anatomy with the ivus catheter.Upon removal, the distal 10cm of the gw was completely severed.There was no adverse patient effect and no clinically significant delay in the procedure.A non-abbott device was used to successfully complete the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned guide wire and the reported separation was confirmed.Additionally, it was noted that the core and polymer coating separated faces appeared kinked, jagged and torn.The reported difficulty to advance and remove were unable to be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported difficulty to advance, difficulty to remove and separation appears to be related to operational circumstances of the procedure.Based on the reported information, it is likely that the challenging anatomical conditions caused resistance between the devices likely causing damage to the guide wire which resulted in the difficulty to advance and remove.Manipulation against resistance ultimately resulted in the reported separation and subsequent noted damages.The noted teflon coating damage likely occurred during retraction through the torque device and/or other accessory devices used in the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
HI-TORQUE WHISPER MS GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10837403
Report Number2024168-2020-09505
Device Sequence Number14497488
Product Code DQX
UDI-Device Identifier08717648037801
UDI-Public08717648037801
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number1005357H
Device Catalogue Number1005357H
Device Lot Number0022771
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2020
Initial Date Received by Manufacturer 10/22/2020
Supplement Date Received by Manufacturer01/26/2021
Initial Report FDA Received Date11/13/2020
Supplement Report FDA Received Date01/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IVUS CATHETER